Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Taking Lipitor, Lyrica, Ibuprofen, Lovaza and Levothyroxine. What pill should I take for ED?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
what pill should i use for ED. i take lipotor,lyrica,ibuprofen,lovaza and levothyroxine. had problem for about two years and tried several over the counter pills but not satisfied.
Posted Tue, 17 Jul 2012 in Erectile Dysfunction
Answered by Dr. Ashish Mittal 1 hour later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Erectile dysfunction can be a result of a psychological or physical problem.

Psychological causes: These include performance anxiety, emotional weakness, inferiority complex, stress, marital or relationship problems, low mood, feelings of guilt, and the effects of a past sexual and emotional trauma. Men with psychological problem usually have normal nocturnal erections and erections upon awakening, whereas men with physical problem often do not.

Physical causes: Most common cause in older patients. Include neurological disorders, alcoholism, drug abuse, hormonal imbalances, diabetes, hypertension, blood vessel disease and chronic diseases.

What I can understand from your query is that you are not able to sustain hard erection which is required for intercourse. You are 54 years of age with problem of high cholesterol and at this age, any difficulty in getting or maintain an erection is more likely physical causes in most of the cases. I hope you are not taking any alcohol or smoking as sometimes these can also cause erectile dysfunction.

We need to rule out certain medical conditions. These include diabetes, high blood pressure, heart or hormonal problem, poor circulation, penile venous incompetency and neurological causes. For that comprehensive evaluation and tests, help of other specialists may also needed.

The commonly prescribed drug by the doctors is Sildenafil (Viagra) or Tadalafil (Megalis), which causes erections to be stronger and long lasting. It is important to rule out medical conditions specially related to cardiovascular system before starting such treatment. Both of these medicines have excellent result in physical causes of erectile dysfunction.

I will describe some simple measures which you can incorporate and these should help you:
-First of all, quit smoking and alcohol (if you are taking any)
-indulge in physical exercise and eat a healthy diet
-Have faith in yourself and do not take any stress.
-Exercise, particularly aerobic exercise.
-Maintain lipid profile and thyroid hormone within normal limit with existing treatment.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor